Jump to content
CrazyBoards.org

Recommended Posts

I've been on an increased dose of lithium carbonate (900 mg) for over a week. The last few days I've started to feel more side effects (thirst, slight headache, slight hand tremor) and my mood has been stable for awhile now. Is this something you guys have felt when the lithium reached a therapeutic level, or do you think the stability is just coincidence for now? I get a lithium level on Monday so I'll have a better idea then.

Link to comment
Share on other sites

I also have recently started litium-- 3 weeks ago. And yes, because lithium is a salt, it will make you thirsty. I am thirsty most of the time, but it's good considering that you need to drink A LOT of water daily on lithium, otherwise it will screw with your kidneys. So just follow the thirst and you should be okay.

Link to comment
Share on other sites

Yes, that all sounds typical. It takes about 5-7 to reach a steady blood level. Lithium is often relatively fast acting and you may feel improvement as soon as 3-5 days.

The PI sheet recommends drinking 2-3litres of water per day. Be careful about sodas and other sugary drinks as the calories can add up.

Glad you are doing better, a.m.

Link to comment
Share on other sites

Thanks for the info guys! I have been drinking a lot of water. A funny thing is two of my side effects combined to embarrass me in class yesterday as my unsteady hands caused me to spill water all over myself. I'll take making an ass out of myself in class than moping outside of class any day of the week though that's for sure.

Link to comment
Share on other sites

My lithium intake went from 1200mg to 1500 a couple weeks ago.My tremor increased some but has gone back to very slight.I think you'll find that your tremor well decrease with time as well.It sounds as if the lith is helping and thats great.Good luck!

Link to comment
Share on other sites

Yesterday, I added lithium to my current cocktail of dexamphetamine, effexor xr and sodium valporate. I am acting more manic (er... lets just say i made some purchases that are not quite appropriate for someone who isn't working). Has anyone experienced this affect when adding lithium?I can't seem to find any reference to it. I hope that it is just a brief readjustment effect or that it just hasn't started working yet and the med change was just in time!!!.

Link to comment
Share on other sites

Yesterday, I added lithium to my current cocktail of dexamphetamine, effexor xr and sodium valporate. I am acting more manic (er... lets just say i made some purchases that are not quite appropriate for someone who isn't working). Has anyone experienced this affect when adding lithium?I can't seem to find any reference to it. I hope that it is just a brief readjustment effect or that it just hasn't started working yet and the med change was just in time!!!.

I had a bit when I first started. Not sure if it was coincidental or due to the lithium.

Link to comment
Share on other sites

Is it possible? Sure anything is possible, but it is extremely rare for Lithium to cause mania.

Since it makes more sense to look for horses than zebras I'd bet on these causes first: The dex. stimulant, your AD, or a mood shift.

If'n when you do have a shift into a high or mixed mood the obvious first action is to knock off the stimulant, since it is like gasoline on a fire. (besides, my pdoc took my Adderall away last week and if I can't have any then Nobody should have any stims) :0

Best, a.m.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...